MAUDE Adverse Event Report: ZIMMER BIOMET, INC. SEGMENT WITH MALE/FEMALE TAPER 40 MM LENGTH; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. SEGMENT WITH MALE/FEMALE TAPER 40 MM LENGTH; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 12/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated report: 0001822565-2020-04190.0001822565-2020-04191.0001822565-2020-04193.0001822565-2020-04194.Medical product: distal femoral xt component size b left item# 00585004201 ; lot# 64833183.Segment with male/female taper 100 mm length item# 00585004610 ; lot# 64364382.Segment with male/male taper 80 mm length item# 00585004808 ; lot# 63929410.Articular surface with segmental hinge post size b 12 mm height item# 00585002012 ; lot# 64423658.Foreign report source: (b)(6).Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient was revised approximately six weeks post implantation due to infection.There is no additional information at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The reported event of deep infection <90 days occurred post implantation.During the investigation process a review of the sterile certifications were reviewed and found to be conforming with no applicable deviations.Devices were verified to have gone through acceptable sterilization process following iso/aami/astm & eu published guidelines.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider related risk factors, and/or patient comorbidities/risk factors.As there are no indications of a product or process issues identified affecting implant safety or effectiveness, therefore implanted products are not identified as the source or contributing to the reported infection.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information at the time of this report.

Brand Name
SEGMENT WITH MALE/FEMALE TAPER 40 MM LENGTH
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11059424
Report Number0001822565-2020-04192
Device Sequence Number19508669
Product Code KRO
UDI-Device Identifier00889024196001
UDI-Public(01)00889024196001
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K070978
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00585004604
Device Lot Number64243509
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/11/2020
Supplement Date Received by Manufacturer12/29/2020
Initial Report FDA Received Date12/22/2020
Supplement Report FDA Received Date01/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;